Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 1, NWS Columbia, SC

January 4, 201616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Jan 4, 2016, 2:38 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 4, 2016, 7:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2016, 2:38 AM EST (07:38 UTC)
In effect from
Jan 4, 2016, 7:00 PM EST
Expired
Jan 5, 2016, 9:19 AM EST
In force
14 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2332 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

632 
WWUS72 KCAE 040738
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
238 AM EST MON JAN 4 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
042100-
/O.NEW.KCAE.LW.Y.0001.160105T0000Z-160105T1600Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
238 AM EST MON JAN 4 2016

...LAKE WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
TUESDAY. 

* TIMING...THIS EVENING THROUGH TUESDAY MORNING.|

* WINDS...WINDS NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
AWP
4 follow-up statements
505 
WWUS72 KCAE 042018
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
318 PM EST MON JAN 4 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
051100-
/O.CON.KCAE.LW.Y.0001.160105T0000Z-160105T1600Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
318 PM EST MON JAN 4 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST TUESDAY...

* TIMING...THIS EVENING THROUGH TUESDAY MORNING.|

* WINDS...WINDS NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
185 
WWUS72 KCAE 050553
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1253 AM EST TUE JAN 5 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
051600-
/O.CON.KCAE.LW.Y.0001.000000T0000Z-160105T1600Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1253 AM EST TUE JAN 5 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* TIMING...THROUGH 1100 AM. 

* WINDS...NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
916 
WWUS72 KCAE 050823
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
323 AM EST TUE JAN 5 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035-041-050930-
/O.CAN.KCAE.LW.Y.0001.000000T0000Z-160105T1600Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...BAMBERG...DENMARK
323 AM EST TUE JAN 5 2016

...LAKE WIND ADVISORY CANCELLED...

EXCEPT ON THE SANTEE-COOPER LAKES...WINDS HAVE DIMINISHED BELOW
LAKE WIND ADVISORY CRITERIA.

$$

SCZ036>038-051600-
/O.CON.KCAE.LW.Y.0001.000000T0000Z-160105T1600Z/
ORANGEBURG-CALHOUN-CLARENDON-
INCLUDING THE CITIES OF...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON
323 AM EST TUE JAN 5 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING FOR LAKE MARION...

* TIMING...THROUGH 1100 AM.

* WINDS...NORTH 15 TO 25 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
810 
WWUS72 KCAE 051419
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
919 AM EST TUE JAN 5 2016

SCZ036>038-051530-
/O.CAN.KCAE.LW.Y.0001.000000T0000Z-160105T1600Z/
ORANGEBURG-CALHOUN-CLARENDON-
INCLUDING THE CITIES OF...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON
919 AM EST TUE JAN 5 2016

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 


$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 4, 2:16 AM EST, 22 minutes earlier.

Area forecast discussion, Jan 4, 2:16 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
216 AM EST MON JAN 4 2016

.SYNOPSIS...
A RE-ENFORCING COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. A
COLDER AIR MASS WILL SETTLE OVER THE REGION MONDAY THROUGH WEDNESDAY
WITH TEMPERATURES BELOW NORMAL. CHANCE OF RAIN INCREASING BY LATE
WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
STRONG MID LEVEL SHORT WAVE OVER ALABAMA MOVING SOUTHEAST ACROSS
SOUTHERN GEORGIA THIS MORNING RESULTING IN SOME MID AND HIGH LEVEL
CLOUDS ACROSS THE REGION. EXPECT MAINLY CLEAR SKY AFTER 15Z.
STRONG COLD ADVECTION DEVELOPING THIS MORNING AS MEAN LONG WAVE
TROUGH OVER THE NORTHEAST/GREAT LAKES AMPLIFIES ACROSS THE EASTERN
SEABOARD. GUSTY WINDS AND CHILLY TEMPERATURES EXPECTED
TODAY...HIGH RESOLUTION MODELS SUGGEST WIND GUSTS 20 TO 25 KTS AT
TIMES. TEMPERATURES FORECAST BELOW MOS GUIDANCE DUE TO COLD
ADVECTION AND RECENT BIAS. MANY AREAS...ESPECIALLY NORTH MIDLANDS
AND PIEDMONT WILL STRUGGLE THROUGH THE MID 40S THIS AFTERNOON.

 MODIFIED CANADIAN AIR MASS OVER THE NORTHERN PLAINS WILL
BUILD EAST AND SETTLE OVER THE REGION THROUGH TUESDAY.

STRONG COLD ADVECTION CONTINUES INTO MONDAY BEHIND THE COLD
FRONT. BREEZY CONDITIONS WILL MAKE THE BELOW NORMAL HIGHS FEEL A
LITTLE COLDER...DESPITE ABUNDANT SUNSHINE. HI-RES MODELS HAVE
WIND GUSTS RANGING 20-25KT.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
MODIFIED CANADIAN AIR MASS WILL BUILD SOUTHEAST FROM THE NORTHERN
PLAINS AND EXTEND INTO THE REGION THROUGH TUESDAY. COLD ADVECTION
THROUGH TONIGHT THEN WEAKENING...TEMPS TONIGHT IN THE 20S. WITH
WARM LAKE WATERS/MIXING AND STRONG LOW-LEVEL JET 25 TO 30
KTS...WILL POST A LAKE WIND ADVISORY THROUGH THE OVERNIGHT HOURS
INTO TUESDAY MORNING. TEMPERATURES ACROSS THE REGION TUESDAY WILL
BE IN THE 40S. FLAT UPPER RIDGE OVER THE AREA AND SKY CLEAR WITH
VERY AIR MASS VERY DRY. RIDGE MOVING OFF THE MID ATLANTIC COAST
WEDNESDAY AND ONSHORE FLOW DEVELOPING. UPPER LEVEL FLOW BECOMING
SOUTHWEST. MOISTURE EXPECTED TO REMAIN SHALLOW THROUGH THE
DAY...AND SHOWERS NOT EXPECTED. BUT WITH CONSIDERABLE CLOUDS WILL
CONTINUE TO FORECAST MAX TEMPERATURES BELOW GUIDANCE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS INDICATING SOME UNCERTAINTY FOR MUCH OF THE EXTENDED
PERIOD AS OVERALL PATTERN BECOMES MORE UNSETTLED. SURFACE AND
UPPER LEVEL RIDGE WEAKENING WEDNESDAY AND SHIFTING OFF THE COAST.
SURFACE/UPPER LEVEL TROUGH IN THE MIDWEST THURSDAY MOVING
NORTHEAST. INCREASING MOISTURE ALONG THE GULF COAST. AS SOUTHERN
STREAM JET STRENGTHENS...MOISTURE ADVECTS INTO GEORGIA/CAROLINAS.
INCREASING CHANCE RAIN THURSDAY INTO FRIDAY...THEN A BRIEF RESPITE
SATURDAY BEFORE ANOTHER FAST-MOVING SYSTEM PUSHES THROUGH SUNDAY.
TEMPERATURES WARMING ABOVE NORMAL LATE IN THE PERIOD.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS EXPECTED.

HIGH PRESSURE CONTINUES DOMINATING THE REGION WITH COOL AND DRY
AIR. SCATTERED MID AND UPPER LEVEL CLOUDS ACROSS THE REGION WILL
MOVE EASTWARD TONIGHT WITH MOSTLY CLEAR SKIES EXPECTED FROM
SUNRISE ONWARD. WINDS WILL BE THE MAIN CONCERN THROUGH THE
PERIOD...A LOW LEVEL JET WILL DEVELOP AROUND 2KFT
OVERNIGHT...HOWEVER MAX WINDS RIGHT NOW FORECAST TO BE AROUND 20
KNOTS SO DO NOT EXPECT ANY LLWS AT THIS TIME. WINDS WILL RAPIDLY
INCREASE SHORTLY AFTER SUNRISE AS MIXING BEGINS. WINDS WILL BECOME
NORTHERLY AROUND 8 KNOTS WITH GUSTS TO 13 KNOTS...THEN FURTHER
INCREASE TO 12 KNOTS WITH GUSTS UP TO 22 KNOTS FROM 15Z THROUGH
THE EVENING HOURS. WITH SUNSET WINDS WILL SUBSIDE TO AROUND 7
KNOTS FROM 05/00Z THROUGH THE END OF THE PERIOD.

EXTENDED AVIATION OUTLOOK...LOW CONFIDENCE IN RESTRICTIONS
RETURNING TO THE FORECAST THURSDAY AND FRIDAY.

&&

.HYDROLOGY...
MOST AREA RIVER LEVELS WILL CONTINUE TO SLOWLY FALL DURING THE
NEXT FEW DAYS...WITH A DRY AND COOLER AIR MASS SPREADING ACROSS
THE REGION. HOWEVER...THE AMOUNT OF WATER BEING RELEASED FROM
WELL-FILLED LAKES UPSTREAM WILL CONTINUE TO KEEP SOME AREA RIVERS
ELEVATED FOR SEVERAL MORE DAYS.

PLEASE CONSULT THE LATEST OFFICIAL FORECASTS FOR MORE SPECIFIC
INFORMATION.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY
     FOR GAZ040-063>065-077.
SC...LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST TUESDAY
     FOR SCZ015-016-018-020>022-025>031-035>038-041.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
HYDROLOGY...

Nearby

Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.